Alert archive / Arkansas / Tornado Warnings in 2011
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 24, 2011, 5:00 PM CST for Lonoke County, Prairie County, Arkansas. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 5:00 PM CST (23:00 UTC)
- Expired
- Feb 24, 2011, 5:30 PM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Lonoke County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 5:04 PM CST | TSTM WND DMG | Lonoke, AR | WIDESPREAD TREES AND POWERLINES DOWN ACROSS TOWN. REPORTS OF ROOF TORN OFF ARSENAL. |
| Feb 24, 5:04 PM CST | TORNADO 1 | Lonoke, AR | WIDESPREAD TREES AND POWERLINES DOWN ACROSS TOWN. REPORTS OF ROOF TORN OFF ARSENAL. INDICATIONS ARE THAT THE DAMAGE WAS CAUSED BY AN EF1 TORNADO. THE SURVEY IS STILL ONGOING...AND MORE DETAILS WILL BE RELEASED UPON COMPLETION. |
| Feb 24, 5:10 PM CST | TSTM WND DMG | Carlisle, AR | POWER LINES WERE DOWN...WITH POWER OUTAGES IN TOWN. |
| Feb 24, 5:32 PM CST | TSTM WND DMG | 2 N Lonoke, AR | POWER LINES DOWN AT THE CARLISLE EXIT OF INTERSTATE 40. WIND DAMAGE MAY BE FROM A POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
903 WFUS54 KLZK 242300 TORLZK ARC085-117-242330- /O.NEW.KLZK.TO.W.0003.110224T2300Z-110224T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL PRAIRIE COUNTY IN CENTRAL ARKANSAS... CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS... * UNTIL 530 PM CST * AT 456 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED 4 MILES NORTHEAST OF SCOTT...OR 9 MILES SOUTHEAST OF JACKSONVILLE. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 60 MPH. * LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE... LONOKE... SISEMORE... PRAIRIE CENTER... METO... MCCREANOR... CARLISLE... BARRETTSVILLE... WOODLAWN... SCREETON... HICKORY PLAINS... FURLOW... FAIRVIEW... WATTENSAW... WATERPROOF... UNION VALLEY... HAZEN MUNI ARPT... CARLISLE MUNI ARPT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 167 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3501 9170 3476 9158 3473 9199 3483 9205 TIME...MOT...LOC 2300Z 250DEG 50KT 3477 9200 $$ BJS
1 follow-up statement
477 WWUS54 KLZK 242325 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 PM CST THU FEB 24 2011 ARC085-117-242334- /O.EXP.KLZK.TO.W.0003.000000T0000Z-110224T2330Z/ LONOKE AR-PRAIRIE AR- 525 PM CST THU FEB 24 2011 ...THE TORNADO WARNING FOR WEST CENTRAL PRAIRIE AND CENTRAL LONOKE COUNTIES WILL EXPIRE AT 530 PM CST... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3501 9170 3476 9158 3473 9199 3483 9205 TIME...MOT...LOC 2324Z 250DEG 50KT 3488 9162 $$ 225
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:51 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 2:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CST THU FEB 24 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SEVERE WEATHER REMAINS A POSSIBILITY THROUGH THIS EVENING AS STRONG SYSTEM MOVES ACROSS THE FORECAST AREA. NAM/GFS/ECMWF ALL IN GENERAL AGREEMENT WITH THE EVOLUTION/TIMING OF THIS SYSTEM AND A BLEND OF FORECAST SOLUTIONS WILL BE USED THIS AFTERNOON. LATEST SURFACE ANALYSIS PLACES WARM FRONT OVER THE NORTH CENTRAL PART OF THE STATE. BOUNDARY STILL EXPECTED TO SLOWLY PROGRESS TO THE NORTH THROUGH THE EARLY EVENING HOURS. IN ADDITION TO THE FRONT... WATER VAPOR IMAGERY SHOWS STRONG SHORT WAVE TROUGH OVER THE SOUTH CENTRAL PLAINS. SURFACE CYCLOGENESIS ALREADY UNDERWAY OVER EASTERN OKLAHOMA WITH CIRCULATION EXPECTED TO DEEPEN AS AFOREMENTIONED UPPER TROUGH KICKS OUT. SURFACE LOW EXPECTED TO RACE OFF TO THE NORTHEAST AND CROSS THE MISSISSIPPI RIVER BY MID EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE UNTIL ASSOCIATED FRONTAL BOUNDARY MOVES THROUGH. SPECIAL 18Z RAOB REVEALED 50 KTS OF WIND JUST OFF THE SURFACE AND DECENT MID LEVEL LAPSE RATES OF 8C/KM AND THIS WAS EVEN BEFORE THE FRONT HAD MADE IT COMPLETELY THROUGH THE UPPER AIR SITE. AS UPPER IMPULSE MOVES EAST...SEVERE WEATHER WILL REMAIN POSSIBLE SEVERAL AREAS REMAIN A CONCERN FOR SEVERE WEATHER THROUGH THIS EVENING. FIRST OFF...TORNADO THREATS APPEAR TO BE GREATEST ALONG THE ADVANCING WARM FRONT WHERE BEST HELICITY WILL BE LOCATED ALONG WITH THE DEEPENING SURFACE LOW AND OVER THE SOUTHEAST WHERE SURFACE BASED INSTABILITY HAS BEEN STEADILY INCREASING FOR THE PAST SEVERAL HOURS. EVEN WHERE THE TORNADO THREAT IS NOT AS HIGH... EXPECTING A LINE OF STRONG TO SEVERE STORMS TO SWEEP THROUGH DURING THE EVENING HOURS AS THE AFOREMENTIONED FRONT MOVES EAST. LOCALLY HEAVY RAIN REMAINS A CONCERN AS PWATS INCREASE TO IN EXCESS OF 1.5 INCHES. WIDESPREAD RAIN OF ONE TO TWO INCHES WAS RECEIVED ACROSS PARTS OF THE NORTH LAST NIGHT AND THIS AREA WILL BE WATCHED CLOSELY FOR FLOODING CONCERNS. PRECIPITATION ENDS FAIRLY QUICKLY BEHIND THE BOUNDARY BUT WILL HOLD ON TO SCATTERED PRECIPITATION FOR SEVERAL HOURS WITH ALL POPS GONE BY FRIDAY MORNING. BREEZY...COOLER BUY DRY CONDITIONS EXPECTED FOR FRIDAY AS ZONAL FLOW PREDOMINATES. WEAK RIDGING AND SOUTHERLY WINDS RETURN FOR SATURDAY WITH TEMPERATURES WARMING TO ABOVE NORMAL LEVELS ONCE AGAIN AS NEXT SYSTEM DIGS INTO THE SOUTHWEST UNITED STATES. SOUTHWEST SYSTEM LIFTS OUT SUNDAY WITH BEST DYNAMICS PASSING TO THE NORTH OF THE STATE. STILL EXPECTING A FRONTAL BOUNDARY TO PASS ACROSS THE STATE SUNDAY NIGHT BUT MODELS NOT AS IMPRESSIVE WITH THIS SYSTEM VERSUS THE PREVIOUS FEW RUNS. MAIN DIFFERENCE FROM PREVIOUS RUNS IS TIMING AS MODELS BRING THE BOUNDARY THROUGH AT NIGHT AND MOVE IT TO THE EAST OF THE AREA BY MONDAY MORNING. WILL READJUST POPS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. AS FAR AS TEMPS ARE CONCERNED...WILL LEAN TOWARDS THE COOLER MAV GUIDANCE. && .LONG TERM...MONDAY THROUGH THURSDAY... BY MONDAY MORNING...THE UPPER LOW WILL BE IN ILLINOIS AND HEADED NORTHEAST. THIS WILL RESULT IN WESTERLY FLOW OVER ARKANSAS AND ZONAL FLOW OVER MUCH OF THE WESTERN U.S. ZONAL FLOW WILL BE OVER MUCH OF THE COUNTRY MONDAY NIGHT THROUGH TUESDAY NIGHT. A RIDGE DEVELOPS SOME BUCKLING IN THE WEST WEDNESDAY WITH A TROUGH OVER THE NORTHEAST. AT THE END OF THE PERIOD SOME RIDGING BEGINS IN THE SOUTHERN PLAINS. THE COLD FRONT WILL BE EXITING EAST ARKANSAS MONDAY MORNING. THE SURFACE LOW WILL BE MOVING THROUGH MISSOURI...AND COULD PROVIDE SOME WRAP AROUND SHOWERS TO NORTHEAST ARKANSAS. DECREASED THESE RAIN CHANCES BUT LEFT THEM ACROSS THE NORTH AND EAST. HIGH PRESSURE SETTLES IN OVER THE AREA TUESDAY THROUGH THURSDAY WITH DRY WEATHER EXPECTED. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 38 47 34 62 / 90 0 0 10 CAMDEN AR 44 56 37 69 / 80 0 0 10 HARRISON AR 33 47 33 62 / 60 0 0 10 HOT SPRINGS AR 40 53 36 67 / 70 0 0 10 LITTLE ROCK AR 41 51 35 66 / 80 0 0 10 MONTICELLO AR 46 55 37 69 / 90 0 0 10 MOUNT IDA AR 39 54 36 67 / 60 0 0 10 MOUNTAIN HOME AR 34 47 33 62 / 70 0 0 10 NEWPORT AR 39 47 34 63 / 90 0 0 10 PINE BLUFF AR 44 53 36 68 / 90 0 0 10 RUSSELLVILLE AR 37 50 34 65 / 60 0 0 10 SEARCY AR 39 48 34 64 / 90 0 0 10 STUTTGART AR 42 50 35 66 / 90 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...51
Hazardous weather outlook, Feb 24, 3:45 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CST THU FEB 24 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251045- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCHES ARE IN EFFECT FOR MUCH OF THE STATE THROUGH THIS EVENING. SEVERE THUNDERSTORMS LIKELY ACROSS MUCH OF ARKANSAS THIS AFTERNOON AND TONIGHT. A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH ARKANSAS AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS AS A COLD FRONT SWEEPS ACROSS THE STATE. STRONG SOUTHERLY WINDS HAVE PULLED COPIOUS AMOUNTS OF GULF MOISTURE INTO THE ADVANCING SYSTEM WITH WIDESPREAD PRECIPITATION OCCURRING AT THIS TIME. STRONG WINDS EXTEND JUST ABOVE THE SURFACE THROUGH THE MID LEVELS OF THE ATMOSPHERE. THERE IS ENOUGH CHANGE IN BOTH WIND SPEED...AND WIND DIRECTION WITH HEIGHT TO SUPPORT TORNADIC THUNDERSTORMS. A TORNADO WATCH IN IN EFFECT FOR MOST OF WESTERN AND CENTRAL ARKANSAS UNTIL 6 PM WITH A SEPARATE TORNADO WATCH IN EFFECT FOR EASTERN ARKANSAS UNTIL 10 PM. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINS WILL ALSO BE POSSIBLE. AREAS IN NORTH CENTRAL AND NORTHEAST ARKANSAS RECEIVED UPWARDS OF TWO INCHES OF RAIN OVERNIGHT. MORE HEAVY RAIN WILL BE POSSIBLE TODAY AS STORMS MOVE THROUGH THE AREA...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE ALONG AND AHEAD OF THE FRONT. WITH REGARD TO TIMING...STRONG STORMS SHOULD BE TO CENTRAL ARKANSAS THROUGH 6 PM...MAKING IT INTO THE EAST BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY MORNING WILL BE CALM AS HIGH PRESSURE DOMINATES THE WEATHER IN ARKANSAS. LATE SUNDAY THROUGH SUNDAY NIGHT...ANOTHER STORM SYSTEM WILL MOVE ACROSS THE STATE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM BUT THE POSSIBILITY OF SEVERE WEATHER REMAINS QUESTIONABLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Local storm report, Feb 24, 4:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HOT SPRINGS 34.49N 93.05W
02/24/2011 GARLAND AR LAW ENFORCEMENT
TREES AND POWER LINES WERE REPORTED DOWN AROUND HOT
SPRINGS AND ALSO THE NORTHERN PART OF THE COUNTY.
0405 PM TSTM WND DMG LONSDALE 34.54N 92.81W
02/24/2011 GARLAND AR AMATEUR RADIO
TREES AND POWER LINES WERE DOWNED NEAR THE SALINE COUNTY
LINE...OR AROUND LONSDALE.
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:23 AM CST | Special Weather Statement | LZK | Fulton, Izard, Sharp | 57 min |
| Feb 24, 10:10 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 108 days |
| Feb 24, 3:26 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Pike and 1 more | 49 min |
| Feb 24, 3:52 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 53 min |
| Feb 24, 3:54 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Independence, Izard, Sharp, Stone and 1 more | 3 hr |
| Feb 24, 3:54 PM CST | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 36 min |
| Feb 24, 4:05 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Grant, Hot Spring, Jefferson, Lonoke and 2 more | 40 min |
| Feb 24, 4:26 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Van Buren, White | 49 min |
| Feb 24, 4:37 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White, Woodruff | 38 min |
| Feb 24, 4:38 PM CST | Tornado Warning | LZK | Lonoke, Pulaski, Saline | 37 min |
| Feb 24, 4:56 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie, Pulaski and 1 more | 49 min |
| Feb 24, 5:07 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 38 min |
| Feb 24, 5:11 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Monroe, Prairie, White, Woodruff | 49 min |
| Feb 24, 5:41 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 34 min |
Nearby
Tornado Warnings in Arkansas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.